Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 71, NWS Melbourne, FL

December 13, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Dec 13, 2010, 2:52 PM EST for 6 counties in Florida. It took effect at Dec 14, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2010, 2:52 PM EST (19:52 UTC)
In effect from
Dec 14, 2010, 11:00 AM EST
Expired
Dec 14, 2010, 6:00 PM EST
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WWUS82 KMLB 131952
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
252 PM EST MON DEC 13 2010

FLZ041-044>047-053-054-058-059-064-141-144-147-141100-
/O.UPG.KMLB.FW.A.0058.101214T1600Z-101214T2300Z/
/O.NEW.KMLB.FW.W.0071.101214T1600Z-101214T2300Z/
/O.NEW.KMLB.FW.A.0059.101215T1500Z-101215T2300Z/
/O.CON.KMLB.FW.W.0070.000000T0000Z-101213T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
252 PM EST MON DEC 13 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 6 PM EST THIS EVENING.

LONG DURATIONS OF LOW RELATIVE HUMIDITIES ARE EXPECTED ON TUESDAY
WITH THE MINIMUM RH VALUES IN THE TEENS MANY AREAS DUE TO THE VERY
DRY AIR MASS.


LONG DURATIONS OF LOW AFTERNOON RELATIVE HUMIDITY VALUES WILL BE
LIKELY ALSO ON WEDNESDAY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$


52
2 follow-up statements
895 
WWUS82 KMLB 140827
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
327 AM EST TUE DEC 14 2010

FLZ041-044>047-053-054-058-059-064-141-144-147-142300-
/O.UPG.KMLB.FW.A.0059.101215T1500Z-101215T2300Z/
/O.NEW.KMLB.FW.W.0072.101215T1600Z-101215T2300Z/
/O.CON.KMLB.FW.W.0071.101214T1600Z-101214T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
327 AM EST TUE DEC 14 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY.
A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6
PM EST THIS EVENING.

LONG DURATIONS OF LOW RELATIVE HUMIDITIES ARE EXPECTED TODAY AND
WEDNESDAY WITH THE MINIMUM RH VALUES IN THE TEENS MANY AREAS DUE
TO THE VERY DRY AIR MASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$
323 
WWUS82 KMLB 141938
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
238 PM EST TUE DEC 14 2010

FLZ041-044>046-053-141-144-150900-
/O.NEW.KMLB.FW.A.0060.101216T1500Z-101216T2300Z/
/O.EXT.KMLB.FW.W.0072.101215T1500Z-101216T0000Z/
/O.CON.KMLB.FW.W.0071.000000T0000Z-101214T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
COASTAL VOLUSIA-SOUTHERN LAKE-
238 PM EST TUE DEC 14 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 7 PM EST
WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

THE RED FLAG WARNING FOR WEDNESDAY IS NOW IN EFFECT FROM 10 AM TO
7 PM EST.

IN ADDITION...THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY AFTERNOON.

LONG DURATIONS OF LOW RELATIVE HUMIDITIES ARE EXPECTED AGAIN
WEDNESDAY WITH MINIMUM RELATIVE HUMIDITY VALUES IN THE TEENS MANY
AREAS DUE TO THE VERY DRY AIR MASS. DESPITE SOME MOISTURE
RECOVERY...SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY
VALUES ARE ALSO POSSIBLE AGAIN ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ047-054-058-059-064-147-150900-
/O.EXT.KMLB.FW.W.0072.101215T1500Z-101216T0000Z/
/O.CON.KMLB.FW.W.0071.000000T0000Z-101214T2300Z/
SOUTHERN BREVARD-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
NORTHERN BREVARD-
238 PM EST TUE DEC 14 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 7 PM EST
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

THE RED FLAG WARNING FOR WEDNESDAY IS NOW IN EFFECT FROM 10 AM TO
7 PM EST.

LONG DURATIONS OF LOW RELATIVE HUMIDITIES ARE EXPECTED AGAIN
WEDNESDAY WITH THE MINIMUM RELATIVE HUMIDITY VALUES IN THE TEENS
MANY AREAS DUE TO THE VERY DRY AIR MASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

WEITLICH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Dec 13, 9:56 AM EST, 4 hours 56 minutes earlier.

Area forecast discussion, Dec 13, 9:56 AM EST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
956 AM EST MON DEC 13 2010

...DAMAGING FREEZE THE NEXT TWO NIGHTS...
...VERY DANGEROUS WIND CHILL CONDITIONS TONIGHT...

.DISCUSSION...

STRONG COLD AIR ADVECTION CONTINUES WITH 140KT JET MAX DIVING DOWN
THE BACK SIDE OF ALREADY AMPLIFIED U/L TROF OVER THE EASTERN U.S.
STILL QUITE CHILLY HEADING INTO THE LATE MORNING HOURS. SCT-BKN
STRATOCU WITH SHALLOW MOIST LAYER NEAR H85 CONTINUES TO PUSH ACROSS
MUCH OF THE AREA BUT WILL EVENTUALLY BE SCOURED OUT THROUGH THE LATE
AFTERNOON AS H85 TROF AXIS PUSHES SOUTH. MAX TEMPS WILL STRUGGLE TO
GET OUT OF THE 40S NORTH AND ONLY REACH LOW/MID 50S REST OF THE
AREA. THE BRISK WINDS WILL MAKE IT FEEL MUCH COLDER. WIND CHILL
ADVISORY FOR THIS MORNING EXPIRES AT 10 AM...AT THAT TIME WILL
UPGRADE THE WIND CHILL WATCH FOR TONIGHT TO A WIND CHILL WARNING.
THE VERY COLD TEMPERATURES IN THE 20S AND NW WINDS OF 10-15 MPH
THROUGH THE LATE NIGHT WILL PRODUCE WIND CHILLS IN THE TEENS AREA
WIDE...AND WIND CHILLS MAY APPROACH THE SINGLE DIGITS NORTH NEAR
SUNRISE TUES.

UPDATE: GLITTO/WEITLICH

*****************
PREVIOUS:

TONIGHT...TEMP GUIDANCE REMAINS QUITE COLD OVERNIGHT WITH COOP MOS
AND THE ENSEMBLE MEAN EASILY SUGGESTING HARD FREEZE CONDITIONS FOR
THE AREA WITH RARE LOWER 20S OVER THE NORTH ZONES ROUGHLY ALONG AND
NORTH OF I-4 AND OUTSIDE THE ORLANDO METRO AREA...AND MID 20S SOUTH
OF INTERSTATE FOUR TO LAKE OKEECHOBEE AND THE MAINLAND AREAS OF THE
TREASURE COAST...THUS A HARD FREEZE WARNING WILL BE ISSUED WITH THE
MORNING PACKAGE FOR ALL OF EAST-CENTRAL FLORIDA.

WHAT MAKES THIS EVENT RATHER UNIQUE IS THE LACK OF WIND DECOUPLING
THROUGH DAYBREAK TUE AND THIS CAN BE ESSENTIALLY BE CLASSIFIED AS
AN ADVECTIVE HARD FREEZE (STATISTICALLY SEEN WELL LESS THAN ONCE
PER YEAR...ESPECIALLY ON THIS SCOPE OF AREAL COVERAGE). EXTREME
TEMPERATURES FOR THIS AREA COUPLED WITH SUSTAINED WIND WILL LIKELY
REQUIRE A WIND CHILL WARNING FOR MUCH OF THE AREA FOR APPARENT
TEMPERATURES LOWER THAN 20F COUPLED WITH WINDS 10 MPH OR GREATER.

THIS WILL BE AN ECONOMICALLY DAMAGING FREEZE EVENT THE NEXT TWO
NIGHTS.

BARRIER ISLAND TEMPERATURES WILL AVERAGE A CATEGORY OR TWO WARMER
THAN THEIR MAINLAND COUNTERPARTS TONIGHT...HOWEVER FREEZING
CONDITIONS WILL BE BRIEFLY POSSIBLE TO ROUGHLY VERO BEACH ALONG THE
ISLANDS BY DAYBREAK TUE WITH WINDS OVER THE RELATIVELY WARMER WATERS
MITIGATING EXTREME TEMPERATURE FALLS.

TUE...NORTHWEST FLOW ALOFT WILL CONTINUE TO PULL COLD AIR DOWN THE
FLORIDA PENINSULA KEEPING DAYTIME HIGHS IN THE UPPER 40S IN
THE NORTHERN SECTIONS OF LAKE AND VOLUSIA COUNTIES TO THE MID 50S
ALONG THE BEACHES IN MARTIN COUNTY. NORTHWEST WINDS AROUND 10 MPH
WILL MAKE IT FEEL EVEN COLDER DURING THE DAY.

TUE NIGHT...CLEAR SKIES AND ALREADY COLD LAND SURFACES SET THE STAGE
FOR ANOTHER VERY COLD NIGHT. SHOULD SEE TEMPERATURES BOTTOM OUT
BELOW 32 DEGREES FOR SEVERAL HOURS OVER THE INTERIOR AND AWAY FROM
THE COAST/WEST OF INTERSTATE 95 IN THE COASTAL COUNTIES
COCOA/MELBOURNE SOUTH. MAIN QUESTION IS HOW FAR BELOW FREEZING AND
HOW LONG. ISSUED A FREEZE WATCH TO RAISE AWARENESS OF ANOTHER COLD
NIGHT.

WED...THE CENTER OF THE STRONG HIGH WEAKENS AS IT SLOWLY SPREADS
DOWN THE STATE. LIGHTER WINDS AT THE SURFACE AND THE FLOW ALOFT
BACKING FROM THE NORTHWEST TO THE WEST SHOULD ALLOW AFTERNOON HIGHS
TO RANGE FROM THE MID 50S NORTH OF INTERSTATE TO THE LOWER 60S FROM
INDIAN RIVER COUNTY SOUTH TO JUPITER INLET/MARTIN COUNTY.

WED NIGHT...NOT EXPECTING ANY FREEZING TEMPERATURES OUTSIDE THE
USUAL COLD SPOTS BUT STILL WELL BELOW NORMAL LOW 50S WITH THU
MORNING LOWS IN THE MID AND UPPER 30S INTERIOR AND NORTH OF CAPE
CANAVERAL TO LOW 40S ALONG THE COAST FROM CAPE CANAVERAL SOUTH.

THU-SUN...BOTH THE 00Z RUNS OF GFS AND ECMWF STRETCH SURFACE
TROUGHING SW-NE ACROSS NORTHERN FLORIDA...ALABAMA AND GEORGIA
KEEPING CENTRAL FLORIDA IN THE WARMER SOUTHERN SIDE OF THE SURFACE
TROUGH. THE ZONAL FLOW ALOFT/SURFACE TROUGHING THROUGH SAT KEEPS
COLDER TEMPERATURES WELL NORTH/OVER THE SOUTHEAST AND DAY TIME HIGHS
STEADILY WARM FROM MID/UPPER 60S ON THU TO AND WARM TO THE LOWER 70S
NORTHERN AREAS TO THE MID 70S MARTIN AND OKEECHOBEE COUNTIES.

&&

.AVIATION...
BROKEN SKY COVER ABOVE VFR THRESHOLD WILL CONTINUE INTO THIS
MORNING ACROSS MUCH OF THE AREA. GENERALLY IMPROVING CONDITIONS
WITH SCT CONDITIONS EXPECTED BY EARLY AFTERNOON. SFC WIND GUSTS NR
30 KT WILL BE THE MAIN HAZARD DURING MID MORNING THROUGH SUNSET.

&&

.MARINE...
HAZARDOUS CONDITIONS CONTINUE FOR ALL SMALL TO MEDIUM SIZE VESSELS.
STRONG GRADIENT WINDS WILL REMAIN OVER THE AREA INTO EARLY TUE. NW
WINDS WILL CONTINUE UP TO AROUND 30 KTS OFFSHORE WITH FREQUENT GUSTS
TO GALE FORCE AND 20 TO 25 KTS NEAR THE COAST WITH A FEW GALE FORCE
GUSTS POSSIBLE THROUGH TONIGHT. A LAKE WIND ADVISORY IS ALSO IN
PLACE FOR INLAND BODIES OF WATER THROUGH THE MORNING AND AFTERNOON.

TUE...STRONG NORTHWEST WINDS WILL PUSH OFFSHORE SEAS TO 10 FEET
KEEPING SMALL CRAFT ADVISORY FOR ANOTHER DAY.

WED-FRI...WINDS AND SEAS FINALLY DIMINISH TO 15 KNOTS OR LESS AND
LESS THAN 6 FEET WED AS THE CENTER OF THE MOVES DOWN THE PENINSULA
AND ADJACENT COASTAL WATERS. WINDS AND SEAS REMAIN 15 KNOTS OR LESS
AND 5 FEET OR LESS THROUGH FRI.

&&

.FIRE WEATHER...
STRONG WIND AND CRITICALLY LOW RH WILL COMBINE FOR INSTANTANEOUS
RED FLAG CRITERIA TODAY. LOWER DEWPOINT AIR WILL CONTINUE TO SURGE
SOUTH ACROSS THE REGION.

TUE-WED...FIRE WEATHER WATCH ALREADY POSTED FOR TUE AND WILL MOST
LIKELY NEED A WATCH FOR DURATIONS OF LOW RELATIVE HUMIDITY AGAIN ON
WED. WED FOR DURATIONS OF LOW RELATIVE HUMIDITY

THU...MINIMUM RELATIVE HUMIDITY VALUES FORECAST TO BOTTOM OUT IN THE
MID AND UPPER 30 PERCENT RANGE THU AND MID AND UPPER 40 PERCENT AREA
FRI.

&&

.CLIMATE...
RECORD LOWS AHEAD...

                    DEC 14TH   DEC 15TH
DAYTONA BEACH       26/1962   29/1962
ORLANDO             28/1962   33/1968
MELBOURNE           26/1962   33/1968
VERO BEACH          28/1962   35/1962

RECORD LOWEST HIGHS...

                    DEC 13TH   DEC 14TH
DAYTONA BEACH       42/1962   52/1962
ORLANDO             45/1962   54/1962
MELBOURNE           50/1962   55/1962
VERO BEACH          50/1962   56/1962

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  49  25  50  28 /   0   0  10   0
MCO  49  24  51  28 /   0   0   0   0
MLB  52  27  52  34 /   0   0  10   0
VRB  55  29  53  33 /   0   0  10   0
LEE  47  20  49  24 /   0   0   0   0
SFB  49  24  52  27 /   0   0  10   0
ORL  48  23  52  27 /   0   0   0   0
FPR  56  27  54  29 /   0   0  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EST TUESDAY
     FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FREEZE WATCH LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
     FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     WIND CHILL WARNING FROM THIS EVENING THROUGH TUESDAY MORNING
     FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST TUESDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

     GALE WARNING UNTIL 10 AM EST TUESDAY FOR WATERS FROM FLAGLER
     BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-
     WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM
     OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM...PENDERGRAST
LONG TERM....WIMMER
Hazardous weather outlook, Dec 13, 10:42 AM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1042 AM EST MON DEC 13 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-132300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1042 AM EST MON DEC 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

...DAMAGING FREEZE TONIGHT...
...VERY DANGEROUS WIND CHILL CONDITIONS TONIGHT...

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...HIGH WIND IMPACT...
A LAKE WIND ADVISORY IS IN EFFECT TODAY FROM 9 AM UNTIL 6
PM. STRONG NORTHWEST WINDS NEAR 20 MPH WILL FREQUENTLY GUST TO 30
MPH OR A LITTLE HIGHER THROUGH SUNSET. THESE WINDS WILL MAKE FOR
HAZARDOUS BOATING CONDITIONS ON LARGE BODIES OF WATER. THE
COMBINATION OF GUSTY WINDS AND STEEP WAVES WILL SWAMP OR TIP SMALL
BOATS.

...EXCESSIVE COLD IMPACT...
WIND CHILL FROM VERY COLD AIR COMBINED WITH OVERNIGHT WINDS NEAR
TO ABOVE 10 MPH WILL PRODUCE WIND CHILL READINGS IN THE TEENS OVER
MUCH OF CENTRAL FLORIDA TONIGHT. LOW TEMPERATURES ARE FORECAST TO
FALL INTO THE MID 20S OVER MOST OF THE AREA EARLY TUESDAY MORNING.
READINGS AS LOW AS THE LOWER 20S ARE POSSIBLE NORTH OF THE I-4
CORRIDOR OUTSIDE OF THE URBAN AREAS WITH MID 20S SOUTH OF
INTERSTATE FOUR TO LAKE OKEECHOBEE AND THE MAINLAND AREAS OF THE
TREASURE COAST.

MAKE SURE TO DRESS WARMLY IF VENTURING OUTSIDE. RESIDENTS SHOULD
TAKE THE NECESSARY PRECAUTIONS IF POSSIBLE TO PROTECT COLD
SENSITIVE PLANTS. PLAN TO KEEP SMALL PETS INDOORS OVERNIGHT. IN
ADDITION...FOLLOW ALL SAFETY PRECAUTIONS WHEN USING SPACE HEATERS.
MANY HOME FIRES HAVE OCCURRED FROM THE IMPROPER USE OF PORTABLE
HEATERS.

...WIND AND SEA IMPACT...
EXPECT WEST TO NORTHWEST WINDS 20 AND 25 KNOTS WITH OCCASIONAL
GUSTS ABOVE 30 KNOTS WITHIN 20 MILES OF SHORE...AND BETWEEN 25 AND
30 KNOTS BEYOND 20 MILES. GUSTS TO GALE FORCE WILL BE FREQUENT
OVER THE OFFSHORE WATERS WITH HAZARDOUS SEAS.

...FIRE WEATHER IMPACT...
WINDY CONDITIONS COMBINED WITH VERY LOW RELATIVE HUMIDITY VALUES WILL
PRODUCE A HIGH FIRE WEATHER DANGER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE OUTBREAK OF VERY COLD AIR WILL CONTINUE INTO WEDNESDAY MORNING
AS TEMPERATURES BELOW FREEZING ARE EXPECTED OVER A RATHER LARGE
AREA. WINDS AND SEAS OVER THE MARINE AREA WILL SLOWLY
DIMINISH...HOWEVER SMALL CRAFT WILL LIKELY SEE HAZARDOUS SEAS OVER
THE OFFSHORE WATERS THROUGH MIDWEEK. A FIRE WEATHER DANGER WILL
CONTINUE INTO WEDNESDAY DUE TO LOW RELATIVE HUMIDITY DURATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PENDERGRAST/WEITLICH

In the hours before

Local storm report, Dec 13, 2:17 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
217 PM EST MON DEC 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     NON-TSTM WND GST FORT PIERCE             27.44N 80.32W
12/13/2010  M39 MPH          ST. LUCIE          FL   ASOS

0153 PM     NON-TSTM WND GST VERO BEACH              27.65N 80.39W
12/13/2010  M39 MPH          INDIAN RIVER       FL   ASOS

&&

JRC

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 3:27 AM ESTFreeze WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia12 hr
Dec 13, 3:27 AM ESTHard Freeze WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia29 hr
Dec 13, 3:33 AM ESTWind Chill WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia7 hr
Dec 13, 10:11 AM ESTWind Chill WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr
Dec 13, 2:52 PM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia13 hr
Dec 13, 3:35 PM ESTHard Freeze WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia12 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.